Alert archive / Idaho / Red Flag Warnings in 2007
Red Flag Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 16, 2007, 3:42 PM MDT for 9 counties in Idaho. It took effect at Aug 16, 2007, 8:00 PM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 3:42 PM MDT (21:42 UTC)
- In effect from
- Aug 16, 2007, 8:00 PM MDT
- Expired
- Aug 17, 2007, 6:00 AM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2383 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 162142 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 342 PM MDT THU AUG 16 2007 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT FRIDAY FOR FIRE WEATHER ZONES 406...407 AND 409 IN SOUTHEAST IDAHO FOR DRY LIGHTNING AND GUSTY WINDS... IDZ406-407-409-170945- /O.NEW.KPIH.FW.W.0017.070817T0200Z-070817T1200Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 342 PM MDT THU AUG 16 2007 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT FRIDAY FOR DRY LIGHTNING AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT FRIDAY. A VIGOROUS UPPER LEVEL SHORTWAVE MOVING NORTH OUT OF NEVADA WILL LIKELY GENERATE WIDELY SCATTERED DRY THUNDERSTORMS OVERNIGHT IN ZONES 406/407/409. IN ADDITION...STRONG GUSTY WINDS CAN BE EXPECTED NEAR THUNDERSTORMS...WITH GUSTS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
3 follow-up statements
000 WWUS85 KPIH 170343 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 943 PM MDT THU AUG 16 2007 ...RED FLAG WARNING IN EFFECT FROM 8 PM THIS EVENING TO 6 AM MDT FRIDAY FOR FIRE WEATHER ZONES 406...407 AND 409 IN SOUTHEAST IDAHO FOR DRY LIGHTNING AND GUSTY WINDS... IDZ410-171200- /O.EXA.KPIH.FW.W.0017.000000T0000Z-070817T1200Z/ UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 943 PM MDT THU AUG 16 2007 ...RED FLAG WARNING IN EFFECT UNTIL 6 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 AM MDT FRIDAY. A VIGOROUS UPPER LEVEL SHORTWAVE MOVING NORTH OUT OF NEVADA IS GENERATING SCATTERED DRY THUNDERSTORMS ACROSS ZONE 410. DRY THUNDERSTORMS MAY CONTINUE TO DEVELOP OVERNIGHT. IN ADDITION... STRONG GUSTY WINDS CAN BE EXPECTED NEAR THUNDERSTORMS...WITH GUSTS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ IDZ406-407-409-171200- /O.CON.KPIH.FW.W.0017.000000T0000Z-070817T1200Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM- 943 PM MDT THU AUG 16 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT FRIDAY. A VIGOROUS UPPER LEVEL SHORTWAVE MOVING NORTH OUT OF NEVADA WILL LIKELY GENERATE WIDELY SCATTERED DRY THUNDERSTORMS OVERNIGHT IN ZONES 406/407/409. IN ADDITION...STRONG GUSTY WINDS CAN BE EXPECTED NEAR THUNDERSTORMS...WITH GUSTS OF 25 TO 35 MPH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
000 WWUS85 KPIH 171011 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 411 AM MDT FRI AUG 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT THIS MORNING FOR FIRE WEATHER ZONES 406...407...409 AND 410 IN SOUTHEAST IDAHO FOR DRY LIGHTNING AND GUSTY WINDS... ...RED FLAG WARNING IN EFFECT FROM 9 AM TODAY THROUGH 11 PM TONIGHT FOR FIRE WEATHER ZONES 405...406...407...409...410...411...412...AND 413 FOR DRY LIGHTNING... IDZ406-407-409-410-172215- /O.NEW.KPIH.FW.W.0018.070817T1500Z-070818T0500Z/ /O.CON.KPIH.FW.W.0017.000000T0000Z-070817T1200Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 411 AM MDT FRI AUG 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING. WIDELY SCATTERED THUNDERSTORMS WITH ONLY LIGHT SHOWER ACTIVITY WILL CONTINUE THROUGH 6 AM THIS MORNING. AFTER ONLY A VERY SHORT BREAK...THUNDERSTORMS SHOULD RE-START DURING THE MID MORNING. THERE WILL BE A MIXTURE OF WETTING RAINS AND DRY LIGHTNING THROUGHOUT THE DAY AND INTO THE EVENING HOURS TONIGHT. PRIMARILY...THE LIGHTNING WILL BE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ405-411>413-172215- /O.NEW.KPIH.FW.W.0018.070817T1500Z-070818T0500Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 411 AM MDT FRI AUG 17 2007 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 11 PM MDT THIS EVENING. WIDELY SCATTERED AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY DURING THE MID-MORNING HOURS AND CONTINUE UNTIL THE LATE EVENING. LIKE THURSDAY...THESE THUNDERSTORMS WILL MAINLY PRODUCE DRY LIGHTNING WITH ONLY AN OCCASIONAL WETTING RAIN. THE AMOUNT OF LIGHTNING EXPECTED IN THE AFFECTED AREA WILL CREATE A HIGH POTENTIAL FOR FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MESSICK
000 WWUS85 KPIH 171208 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 608 AM MDT FRI AUG 17 2007 ...RED FLAG WARNING FROM LAST NIGHT ALLOWED TO EXPIRE... ...RED FLAG WARNING IN EFFECT FROM 9 AM TODAY THROUGH 11 PM TONIGHT FOR FIRE WEATHER ZONES 405...406...407...409...410... 411...412...AND 413 FOR DRY LIGHTNING... IDZ406-407-409-410-180015- /O.EXP.KPIH.FW.W.0017.000000T0000Z-070817T1200Z/ /O.CON.KPIH.FW.W.0018.070817T1500Z-070818T0500Z/ LEMHI AND LOST RIVER RANGE/CHALLIS NF- EAST CENTRAL IDAHO MOUNTAINS- MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM- 608 AM MDT FRI AUG 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR DRY LIGHTNING... ...RED FLAG WARNING HAS EXPIRED FROM LAST NIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. THUNDERSTORMS SHOULD RE-START DURING THE MID MORNING TODAY. THERE WILL BE A MIXTURE OF WETTING RAINS AND DRY LIGHTNING THROUGHOUT THE DAY AND INTO THE EVENING HOURS TONIGHT. PRIMARILY...THE LIGHTNING WILL BE DRY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ IDZ405-411>413-180015- /O.CON.KPIH.FW.W.0018.070817T1500Z-070818T0500Z/ EAST SALMON RIVER MOUNTAINS/SALMON NF- CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- CARIBOU RANGE/CARIBOU NF- 608 AM MDT FRI AUG 17 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING. WIDELY SCATTERED AND SCATTERED THUNDERSTORMS WILL DEVELOP TODAY DURING THE MID-MORNING HOURS AND CONTINUE UNTIL THE LATE EVENING. LIKE THURSDAY...THESE THUNDERSTORMS WILL MAINLY PRODUCE DRY LIGHTNING WITH ONLY AN OCCASIONAL WETTING RAIN. THE AMOUNT OF LIGHTNING EXPECTED IN THE AFFECTED AREA WILL CREATE A HIGH POTENTIAL FOR FIRE STARTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ MESSICK
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 16, 3:18 PM MDT, 24 minutes earlier.
Area forecast discussion, Aug 16, 3:18 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 318 PM MDT THU AUG 16 2007 .SHORT TERM...TONIGHT THROUGH SUNDAY. A LARGE AREA OF LOW PRESSURE REMAINS ANCHORED OFF THE OREGON/WASHINGTON COAST...AND A RIDGE OF HIGH PRESSURE LINGERS OVER THE FOUR CORNERS REGION. SEVERAL WEATHER DISTURBANCES ARE APPARENT ON SATELLITE ROTATING AROUND THE PACIFIC LOW. THE NEXT DISTURBANCE IS EXPECTED TO SWING THROUGH OVERNIGHT WITH ANOTHER ROUND OF NOCTURNAL/EARLY MORNING CONVECTION EXPECTED. THIS CONVECTION WILL AFFECT MOST LOCATIONS...WITH A FOCUS OVER THE CENTRAL AND SOUTHERN HIGHLANDS. MOISTURE WILL BE LIMITED WITH THESE STORMS...WITH DRY LIGHTNING LIKELY. THE BEST CHANCE FOR PRECIPITATION WILL EXIST DIRECTLY UNDERNEATH THE STORMS IN A CENTRALIZED RAIN CORE. WARM AND UNSTABLE SOUTHWESTERLY FLOW WILL PERSIST THROUGH THE DAY SATURDAY...WITH THE LEADING EDGE OF THE TROUGH EXPECTED TO BEGIN TO MOVE ASHORE. AFTERNOON CONVECTION WILL BE A DISTINCT POSSIBILITY AGAIN SATURDAY AS DAYTIME HEATING...A WEAK DISTURBANCE...AND LIMITED MONSOON MOISTURE ARE SET TO COMBINE. IN ADDITION...A WEAK FRONTAL BOUNDARY WILL IMPACT THE REGION SATURDAY AFTERNOON...WITH A STRONGER FEATURE EXPECTED SUNDAY. THE FRONT SUNDAY WILL BRING A FAIRLY SUBSTANTIAL COOL DOWN TO THE REGION FOR MONDAY. .LONG TERM...SUNDAY NIGHT THROUGH WEDNESDAY. LATE SUNDAY INTO MONDAY THE PACIFIC LOW IS EXPECTED TO OPEN AND MOVE THROUGH THE PACIFIC NORTHWEST. BEHIND THIS LOW GENERAL TROUGHINESS IS EXPECTED TO BRING COOLER WEATHER TO THE REGION. THE BEST CHANCE FOR PRECIPITATION DURING THIS PERIOD IS DURING THE DAY WEDNESDAY. CANTIN && .AVIATION...ISOLATED THUNDERSTORMS OVERNIGHT WITH SOME GUSTY SURFACE WINDS AS ANOTHER UPPER LEVEL SHORTWAVE MOVES OVER THE AREA. EXPECT ANOTHER ROUND OF PRIMARILY DIURNAL THUNDERSTORMS AGAIN FOR FRIDAY AS SOUTHWEST FLOW REMAINS IN PLACE. EXPECT VFR CONDITIONS TO DOMINATE WITH PERIODS OF MVFR NEAR THUNDERSTORMS. LOCAL VISIBILITY MAY BE MVFR TO IFR DUE TO SMOKE FROM FIRES. DSH && .FIRE WEATHER...UPPER LEVEL SHORTWAVE MOVING NORTH OUT OF NV TONIGHT WILL LIKELY GENERATE WIDELY SCATTERED DRY THUNDERSTORMS OVERNIGHT IN ZONES 406/407/409. WILL BE ISSUING AN RFW FOR THE OVERNIGHT HOURS. OTHERWISE ANOTHER ROUND OF DIURNAL ISOLATED THUNDERSTORMS FOR FRI AFTERNOON AND EVENING AS MID LEVEL MOISTURE REMAINS IN PLACE. DSH && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FOR ZONES 406...407...409 FROM 8PM TONIGHT TO 6AM FRIDAY. &&
Hazardous weather outlook, Aug 16, 5:35 AM MDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 535 AM MDT THU AUG 16 2007 IDZ017>025-031-032-171200- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 535 AM MDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT ISOLATED THUNDERSTORMS THROUGHOUT SOUTHEASTERN IDAHO TODAY WITH GUSTY WINDS NEAR THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT ISOLATED AFTERNOON THUNDERSTORMS THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Red Flag Warnings in Idaho, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.